MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; NRY

PENUMBRA, INC. PENUMBRA ENGINE; NRY
Model Number PMXENGN
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the bilateral femoral and iliac arteries and inferior vena cava using a penumbra engine (engine), lightning aspiration tubing (lightning), and a guidewire.During the procedure, the physician aspirated some clot in the target vessel using the engine and lightning.Subsequently, the physician turned off the engine to use balloon maceration.Upon turning the engine back on, the indicator light on the lightning unit failed to illuminate.To troubleshoot, the lightning was unplugged from the engine and re-plugged, and the engine was unplugged from the power outlet and re-plugged; however, the issue was not resolved.It was reported that a new lightning was plugged into the engine, and it also failed to illuminate.Therefore, the engine was not used for the remainder of the procedure.The procedure was completed using a new engine and the same lightning.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned engine could not confirm the reported complaint.Evaluation revealed that the device was undamaged and functional.During the functional test, the engine was tested with a demonstration canister, and vacuum was achieved within specification.The engine was tested with a demonstration lightning unit and functioned as indented.The green light illuminated on the demonstration lightning unit.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
PENUMBRA ENGINE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12840808
Report Number3005168196-2021-02621
Device Sequence Number17222767
Product Code NRY
UDI-Device Identifier00815948020030
UDI-Public00815948020030
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN
Device Catalogue NumberPMXENGN
Device Lot NumberS10418-30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Date Report Sent to FDA01/01/2005